Skip to main content

Research Repository

Advanced Search

Dynamics of monopole walls

Maldonado, R.; Ward, R.S.

Dynamics of monopole walls Thumbnail


R. Maldonado

R.S. Ward


The moduli space of centred Bogomolny–Prasad–Sommerfield 2-monopole fields is a 4-dimensional manifold M with a natural metric, and the geodesics on M correspond to slow-motion monopole dynamics. The best-known case is that of monopoles on R3, where M is the Atiyah–Hitchin space. More recently, the case of monopoles periodic in one direction (monopole chains) was studied a few years ago. Our aim in this note is to investigate M for doubly-periodic fields, which may be visualized as monopole walls. We identify some of the geodesics on M as fixed-point sets of discrete symmetries, and interpret these in terms of monopole scattering and bound orbits, concentrating on novel features that arise as a consequence of the periodicity.


Maldonado, R., & Ward, R. (2014). Dynamics of monopole walls. Physics Letters B, 734, 328-332.

Journal Article Type Article
Acceptance Date May 22, 2014
Online Publication Date May 28, 2014
Publication Date Jun 27, 2014
Deposit Date Jun 6, 2014
Publicly Available Date Aug 22, 2016
Journal Physics Letters B
Print ISSN 0370-2693
Publisher Elsevier
Peer Reviewed Peer Reviewed
Volume 734
Pages 328-332


Published Journal Article (468 Kb)

Publisher Licence URL

Copyright Statement
© 2014 The Authors. Published by Elsevier B.V. This is an open access article under the CC BY license<br /> ( Funded by SCOAP3.

You might also like

Downloadable Citations